What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 19, 12:57 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, May 19, 12:57 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
157 AM CDT Sun May 19 2019
.UPDATE...Tornado Watch 191 now in effect for central Lousiana
thru 10 AM CDT.
&&
.PREV DISCUSSION... /issued 1212 AM CDT Sun May 19 2019/
DISCUSSION...
06Z TAFS
AVIATION...
The anticipated line of thunderstorms has begun moving into the
area. The timing for the most significant impacts are outlined in
TEMPO groups at corresponding terminals. Periods of strong winds,
frequent lightning and visibility reducing heavy rainfall will
accompany some storms through the morning. Short range guidance
has recently been indicating that the line of storms will weaken
substantially by mid morning as it approaches LFT and ARA so only
included VCTS from mid morning through the early afternoon at
these terminals.
MVFR ceilings will prevail at all terminals through much of the
morning although some fluctuation between VFR and MVFR is expected
based on the proximity of the ongoing convection. VFR conditions
will prevail from mid afternoon through the end of the taf period. Moderate
southerly winds will continue through much of the day before
becoming light late this evening.
Jones
PREV DISCUSSION... /issued 1030 PM CDT Sat May 18 2019/
UPDATE...
Updated hazard grids and forecast for southeast Texas to add
Tornado Watch number 190 issued by SPC until 4 am local that will
include Hardin, Tyler, Jasper, and Newton Counties.
Rua
PREV DISCUSSION... /issued 917 PM CDT Sat May 18 2019/
UPDATE...
Latest water vapor imagery shows a mid level short wave from
Oklahoma down into Central Texas moving to the east. This short
wave will be moving into a very moist air mass as 30-40 knot low
level jet pumping in Gulf moisture with PWAT up to near 1.75
inches on the 19/00Z KLCH upper air sounding. There has been a bit
of a cap in place, and the latest sounding still has a notion of
this at 70H or 10K feet. However, lift from the short wave should
be able to get at-least some shower activity going and area radars
are showing an increase in the shower activity over Southeast
Texas during the past half hour or so.
Clusters of strong to severe storms are noted mainly northwest of
the forecast area, and that is the question for the overnight as
to if this activity will congeal into a linear mcs and how far
south the strong activity will get. Latest runs of the HRRR and
consensus of other short term guidance, does show activity to the
northwest and west coming together in a linear fashion before
midnight, then strongest activity moving into and across the
northern zones during the overnight, with best pops and risk of
any strong thunderstorms mainly in upper Southeast Texas, and
staying mainly north of the highway 190 corridor as it moves into
Louisiana.
Therefore, will reflect this in the first period for the
forecast, with best rain chance, rainfall amounts, and mention of
strong to severe over the northern zones. The main risk hazards
for the storms will be straight-line winds and cloud to ground
lightning.
Otherwise, remainder of the forecast is on track.
Rua
PREV DISCUSSION... /issued 658 PM CDT Sat May 18 2019/
DISCUSSION...
00Z TAFS
AVIATION...
Scattered showers will continue to move from south to north across
the area this evening in advance of a line of strong to severe
thunderstorms that is expected to move into the area late tonight
into Sunday morning. The most likely time of impact at each of the
terminals is highlighted in their respective TEMPO groups.
Visibility reducing heavy rainfall and locally strong winds will
accompany this line storms as they move through the terminals.
MVFR ceilings will prevail through the night at BPT and LCH with
VFR ceilings lowering to MVFR at AEX, LFT and ARA later this
evening. Southerly winds will relax somewhat overnight, but gusts
up to 20 knots will remain possible.
Behind the line of storms, scattered showers will continue through
the morning at BPT, LCH and AEX and through early afternoon at LFT
and ARA. However, ceilings are expected to lift to VFR. Winds will
moderate through the afternoon as the pressure gradient begins to
relax.
Jones
PREV DISCUSSION... /issued 315 PM CDT Sat May 18 2019/
DISCUSSION...
Strong onshore flow is noted today, with southerly winds gusting
in the 20 to 30 mph range. Winds should relax over land after
sunset this evening. Not much activity so far on the radar, just a
few showers noted across southeast Texas and parts of southwest
and central Louisiana. This activity should increase later
tonight. Per SPC, there is a chance for strong to severe storms in
the southeast Texas and parts of central and southwest Louisiana,
where damaging winds, large hail, and isolated tornadoes are all
possible. With these nighttime events, everyone should think of
ways to receive weather warnings while they are asleep.
Thanks to an upper level disturbance, Sunday morning will
continue scattered to numerous showers and thunderstorms across
the entire region, before tapering off as we go through the
afternoon into the evening. SPC has only a marginal or 5 percent
chance for strong to severe storms on Sunday.
Monday will be dry, and there will be a small chance for showers
and thunderstorms on Tuesday as another upper level disturbance
moves north of our region. The remainder of the week looks dry
until Friday when another upper level system gives us a small
chance for storms.
Temperature-wise, we look to be near normal for the entire
forecast period for high temperatures, while we run 5 degrees
above normal for low temperatures thanks to the persistent
southerly flow.
MARINE...
South to southeast winds of 15 to 20 knots will continue through
the overnight hours, so have a small craft advisory in place. Will
need to re-evaluate later tonight to see if winds relax after
sunrise as we currently have in the forecast.
Tides are running a little over a foot above normal. Not enough
for a coastal flood advisory, but this will also be monitored as
we approach high tide tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 86 72 88 73 / 80 10 20 10
LCH 84 74 86 76 / 20 10 10 10
LFT 86 74 89 74 / 80 10 10 10
BPT 85 74 85 76 / 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution until 7 AM CDT this morning for
GMZ430-432-435.
&&
PUBLIC...23Hazardous weather outlook, May 18, 2:25 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
325 PM CDT Sat May 18 2019
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
325 PM CDT Sat May 18 2019
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
There is a slight to elevated threat for strong to severe storms
late tonight in parts of southeast Texas and southwest and central
Louisiana. Damaging winds, large hail, and isolated tornadoes are
all possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a marginal risk for strong to severe storms on Sunday
across most of our forecast area. The threat will diminish by
Sunday evening.
There is a small chance for thunderstorms on Tuesday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
GMZ430-432-435-450-452-455-470-472-475-191100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
325 PM CDT Sat May 18 2019
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
Strong southerly flow necessities a small craft advisory for the
coastal waters and exercise caution for coastal lakes and bays.
There will also be scattered showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered showers and thunderstorms on Sunday will dissipate by
Sunday evening. There is a small threat for thunderstorms on
Tuesday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
In the hours before
Special weather statement, May 18, 11:28 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1228 AM CDT Sun May 19 2019
TXZ180-259-190600-
Northern Jasper-Tyler-
1228 AM CDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TYLER AND CENTRAL
JASPER COUNTIES...
At 1228 AM CDT, a strong thunderstorm was located near Warren, moving
northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Warren, Town Bluff, Spurger, Ivanhoe and Hillister.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3056 9437 3062 9444 3070 9447 3089 9420
3079 9412 3064 9405
TIME...MOT...LOC 0528Z 235DEG 27KT 3066 9436
TWHSpecial weather statement, May 18, 11:33 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1233 AM CDT Sun May 19 2019
TXZ180-259-190600-
Northern Jasper-Tyler-
1233 AM CDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TYLER AND
NORTHWESTERN JASPER COUNTIES...
At 1233 AM CDT, a strong thunderstorm was located over Rockland,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rockland.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas.
LAT...LON 3104 9444 3109 9416 3095 9417 3093 9444
3103 9445
TIME...MOT...LOC 0533Z 242DEG 24KT 3098 9439
TWHLocal storm report, May 19, 12:59 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL KIRBYVILLE 30.66N 93.90W
05/19/2019 E1.00 INCH JASPER TX BROADCAST MEDIA
BROADCAST MEDIA SHARED PHOTO OF QUARTER SIZED HAIL.
&&
TWHSpecial weather statement, May 19, 1:16 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
216 AM CDT Sun May 19 2019
LAZ027-030-TXZ259-260-190800-
Beauregard-Vernon-Northern Newton-Northern Jasper-
216 AM CDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BEAUREGARD
AND WESTERN VERNON PARISHES...NEWTON AND EAST CENTRAL JASPER
COUNTIES...
At 216 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mayflower to near Bivens. Movement
was east at 45 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Leesville, Newton, Rosepine, Merryville, Anacoco, Singer, De Ridder,
Toledo Bend Dam, Bon Weir, Burkeville, Fort Polk, Deridder, New
Llano, Bivens, Mayflower, Harrisburg, Junction, Stringtown,
Farrsville and Burr Ferry.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3131 9326 3070 9316 3059 9372 3077 9390
3108 9392 3118 9365 3118 9360 3117 9358
3119 9355 3121 9355
TIME...MOT...LOC 0716Z 263DEG 39KT 3110 9367 3067 9362
TWHSpecial weather statement, May 19, 1:36 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
236 AM CDT Sun May 19 2019
LAZ028-190815-
Rapides-
236 AM CDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RAPIDES
PARISH...
At 236 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles north of Ball to near Hutton.
Movement was southeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Ball, Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport,
Clifton, Flatwoods, Kingsville, Kolin, Gardner, Holloway, Paradise
and Woodworth.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
3140 9269 3140 9267 3139 9266 3148 9220
3147 9216 3141 9215 3135 9207 3130 9216
3133 9219 3133 9222 3125 9223 3113 9255
3135 9296 3137 9295 3137 9292 3152 9272
TIME...MOT...LOC 0736Z 299DEG 28KT 3159 9244 3135 9295
TWHSpecial weather statement, May 19, 1:59 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 AM CDT Sun May 19 2019
LAZ030-190830-
Beauregard-
259 AM CDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAUREGARD PARISH...
At 259 AM CDT, a strong thunderstorm was located near Singer, moving
northeast at 30 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Singer and Deridder.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3059 9355 3068 9359 3085 9333 3063 9321
TIME...MOT...LOC 0759Z 241DEG 26KT 3065 9351
TWH
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829637, 829639, 829640, 829641, 829642, 829643, 829932, 829644, 829645, 829646, 829647, 829648, 829649, 829631, 829633, 829651, 829650, 829635, 829636, 829927, 829928, 829634, 829934, 829936, 829935, 829937.